Hail, Glynn
- When
- April 21, 4:45 PM EST
- Where
- Glynn County, 0.91 mi SE of Everett
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 31.390, -81.640
Golf ball size hail was reported in Everett.
Sea breeze circulations and outflows interacted with an upper level short wave trough over a moist and unstable airmass. Cold temperatures aloft with values around 500 mb of -13 to -15 degrees Celcius made hail and cold downbursts the main convective concerns.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Sea breeze circulations and outflows interacted with an upper level short wave trough over a moist and unstable airmass. Cold temperatures aloft with values around 500 mb of -13 to -15 degrees Celcius made hail and cold downbursts the main convective concerns.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Apr 21, 2:04 PM EST, 2 hours 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 304 PM EDT THU APR 21 2011 .SHORT TERM... THE MID/UPPER RIDGE WILL BUILD OVER THE SOUTHEAST STATES BY FRIDAY...PUSHING THE FRONTAL BOUNDARY BACK TO THE NORTH. THE SURFACE BERMUDA RIDGE AXIS WILL BUILD BACK OVER THE REGION INTO THE WEEKEND. BREEZY ONSHORE FLOW WILL KEEP THE BEACHES COOLER IN THE LOW/MID 80S WHILE TEMPS INLAND WILL REACH INTO THE UPPER 80S...AND DROP INTO THE 60S TONIGHT. EXPECT SCATTERED STORMS AGAIN FOR SE GA TOMORROW AS THE FRONT DEPARTS. SATURDAY SEES A DROP IN POPS...THOUGH ISOLATED AFTERNOON/EVENING THUNDERSTORMS ARE POSSIBLE CLOSE TO THE I-75 CORRIDOR IN NE FL. TEMPS SATURDAY WILL CLIMB INTO THE UPPER 80S/LOWER 90S INLAND BUT WILL STAY IN THE MID 80S ALONG THE COAST. NIGHTTIME LOWS WILL DROP INTO THE 60S. .LONG TERM...SUNDAY THROUGH WEDNESDAY... BERMUDA HIGH PRESSURE WILL BUILD BACK ACROSS THE FORECAST AREA WITH PERSISTENT SOUTHEASTERLY FLOW. BY EARLY NEXT WEEK...THE MID/UPPER RIDGE WILL BE OVER THE AREA AND WILL MOVE EAST OVER THE ATLANTIC AS A STRONG TROUGH PUSHES INTO THE SOUTHERN PLAINS. AS FOR POPS...POTENTIAL EXISTS FOR LATE DAY SEA BREEZE INTERACTIONS. POPS INCREASE AS THE FORECAST PERIOD PROGRESSES...LARGELY TO ACCOUNT FOR INFLUX OF MOISTURE AS THE TROUGH MOVES INTO THE AREA. MAX TEMPS WILL BE IN THE UPPER 80S INLAND. MIN TEMPS WILL BE IN THE 60S. && .AVIATION... MOST OF THE THUNDERSTORM ACTIVITY LATE THIS AFTERNOON INTO THIS EVENING SHOULD REMAIN WEST AND NORTH OF THE TAF SITES. UPDATES WILL BE MADE AS THE SITUATION UNFOLDS IF IT APPEARS ONE OF THE TERMINALS WILL BE DIRECTLY IMPACTED. OTHERWISE VFR CONDITIONS ARE EXPECTED WITH PERHAPS SOME MVFR CONDITIONS IN PATCHY FOG AT GNV AND VQQ TONIGHT. && .MARINE... NO HEADLINES EXPECTED UNTIL POSSIBLY SATURDAY AFTERNOON WHEN MARGINAL SCEC CONDITIONS COULD BE REALIZED WELL OFFSHORE DUE TO INCREASING ELY SWELLS WHICH MAY RESULT IN COMBINED SEAS OF NEAR 6 FT. && .PRELIMINARY POINT TEMPS/POPS... AMG 63 86 63 88 / 40 40 10 10 SSI 67 78 67 81 / 30 30 10 10 JAX 65 84 65 85 / 20 30 10 10 SGJ 66 82 67 83 / 10 20 10 10 GNV 62 88 63 88 / 10 20 10 20 OCF 62 89 63 88 / 10 20 10 20 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && PRESNALL/SHULER/KEEGAN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 423 AM EDT THU APR 21 2011 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-220900- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 423 AM EDT THU APR 21 2011 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THE FAVORED AREA FOR STORMS WILL BE NORTH OF INTERSTATE 10. SOME OF THESE STORMS MAY BE STRONG PRODUCING GUSTY WINDS AND HAIL OF ONE HALF INCH TO ONE INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ISOLATED THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON AND EVENING. SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHEAST GEORGIA ON FRIDAY. A MODERATE RISK OF RIP CURRENTS IS EXPECTED ON FRIDAY. AN ELEVATED RISK OF RIP CURRENTS WILL CONTINUE INTO THE WEEKEND DUE TO INCREASING SWELLS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED FOR THEIR AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. MKT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
201 PM EDT THU APR 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM HAIL ANTHONY 29.29N 82.11W
04/20/2011 E1.75 INCH MARION FL PUBLIC
OCALA ELECTRIC EMPLOYEE RELAYED A REPORT OF GOLF BALL
SIZED HAIL IN ANTHONY.
0515 PM HAIL 4 NNE OCALA 29.24N 82.12W
04/20/2011 E1.50 INCH MARION FL PUBLIC
OCALA ELECTRIC EMPLOYEE REPORTED PING PONG BALL SIZED
HAIL JUST NORTH OF OCALA.
&&
SHULERSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
527 PM EDT THU APR 21 2011
GAZ136-153-212215-
INLAND GLYNN-WAYNE-
527 PM EDT THU APR 21 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
WAYNE AND NORTHWESTERN GLYNN COUNTIES FOR STRONG WINDS AND SMALL HAIL
VALID UNTIL 615 PM EDT...
AT 527 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER EVERETT...OR 13 MILES SOUTHEAST OF
GARDI...MOVING EAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL AFFECT
AREAS AROUND THALMANN...MOUNT PLEASANT AND EVERETT THROUGH 615 PM
EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3131 8150 3130 8151 3128 8173 3133 8173
3134 8174 3145 8178 3150 8164 3149 8162
3147 8161 3145 8161 3140 8158 3134 8148
TIME...MOT...LOC 2127Z 256DEG 7KT 3139 8165
CARROLLThe Jacksonville radar (KJAX), 101 km away, was scanning. The volume nearest the first event began at 21:45 UTC.
3 hail. Local standard time, as filed.
Golf ball size hail was reported in Everett.
Quarter size hail lasted for 15 minutes. The hail covered the ground and knocked down a lot of tree limbs.
Nickel size hail was reported in Jesup.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2011Every state in 2011This day in weather historyWarnings in Georgia, April 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 287857, 287856, 287855.